HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Back to Search Results |
| Model Number |
1420-CONTROLLER |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the controller exhibited a controller fault alarm due to the internal battery reaching the end of life.The ventricular assist device coordinator addressed the alarm by silencing it and decided not to exchange the controller.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
A supplemental report is being submitted for investigation completion.Product event summary: the controller ((b)(6)) was not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event is not related to a manufacturing or servicing issue.Log file analysis could not be performed since log files were not available for analysis.As a result, the reported event could not be confirmed.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; a possible root cause of the reported controller fault alarm event may be attributed, but not limited, to a reduced charge capacity of the internal nickel-metal hydride (nimh) battery and/or a faulty internal battery charger integrated circuit.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
###a supplemental report is being submitted for analysis and investigation completion.Product event summary: the controller ((b)(6)) was not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed two (2) controller fault alarms logged on (b)(6) 2024 at 12:01:45 and on (b)(6) /2024 at 14:10:28, as well as multiple event exceptions logged since (b)(6) 2024, indicating an issue with the internal battery.In addition, log files revealed that the controller had been in use for more than (2) years.Additionally, review of the alarm log file revealed three (3) low flow alarms logged since (b)(6) 2024.The low flow alarms are additional findings, unrelated to the reported event.Based on the limited information available, the device may have caused or contributed to the observed low flow finding.Based on the risk documentation, possible causes of the observed low flow finding may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, and/or poor vad filling.The reported controller fault alarm event was confirmed.Applicable risk documentation, ex perience with events of similar circumstances, and the available information were considered; possible root causes of the reported controller fault alarm may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.### medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.